Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

August 18, 2012Harris County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 18, 2012, 11:28 PM EDT for Harris County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2012, 11:28 PM EDT (03:28 UTC)
Expired
Aug 19, 2012, 12:15 AM EDT
In force
47 min
Issued by
NWS Atlanta, GA

County Harris County, GA

The radar

The Atlanta radar (KFFC), 68 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1250 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1250 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WWUS82 KFFC 190328
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1128 PM EDT SAT AUG 18 2012

GAZ078-190415-
1128 PM EDT SAT AUG 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN HARRIS
COUNTY UNTIL 1215 AM EDT...

AT 1125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITESVILLE-PINE LAKE...MOVING EAST AT 30
MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS HARRIS COUNTY...INCLUDING AREAS AROUND
WHITESVILLE-PINE LAKE...MOUNTAIN HILL...MULBERRY GROVE...JONES
CROSSROADS...HAMILTON...PINE MOUNTAIN-CALLAWAY GARDENS...PINE
MOUNTAIN VALLEY...F.D. ROOSEVELT STATE PARK AND SHILOH. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3288 8502 3287 8497 3287 8485 3287 8475
      3284 8470 3274 8469 3273 8468 3263 8507
      3285 8510
TIME...MOT...LOC 0328Z 254DEG 27KT 3279 8496

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 18, 8:10 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Aug 18, 8:10 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
810 PM EDT SAT AUG 18 2012

.UPDATE...
NO SIGNIFICANT CHANGES SO FAR BUT PLANNING ON UPPING POPS OVERNIGHT.
RECENT HRRR RUNS AND 12Z AND 18Z GFS REALLY UPPING POTENTIAL FOR
OVERNIGHT SHRA/TSRA. HRRR TIMING ONSET AT ATL METRO ABOUT 06Z WITH
GFS A LITTLE LATER. OTHER MODELS INCLUDING LOCAL 4KM WRF AND NCEP
4KM WRF NMM NOT SO OPTIMISTIC ABOUT PRECIP. BEST H8 WAA ON GFS
PROGGED MORE OVER MIDDLE GA WITH SOME WAA AT HIGHER LEVELS FURTHER
NORTH.

SNELSON

&&

.PREV DISCUSSION... /ISSUED 321 PM EDT SAT AUG 18 2012/

SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
EXPECT AN ACTIVE WEATHER PATTERN THROUGH THE SHORT TERM. SURFACE
ANALYSIS SHOWS A COLD FRONT NEAR A CARROLLTON TO ATLANTA TO ATHENS
LINE. EXPECT A STRONG UPPER DISTURBANCE OVER MS TO TRAVERSE THE AREA
AND SPARK ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND
SOUTH OF THE FRONT THROUGH MID EVENING. THIS ACTIVITY SHOULD
DIMINISH BY MIDNIGHT... BUT THE BREAK MAY BE SHORT LIVED AS A SERIES
OF DISTURBANCES BEGIN TO CARVE A LONG WAVE TROUGH ALONG THE LOWER MS
VALLEY REGION OVERNIGHT AND ON SUNDAY. AS A RESULT... EXPECT A VERY
ACTIVE SW FLOW ALOFT TO INTERACT WITH AN INCREASINGLY MOIST AND
UNSTABLE AIRMASS TO SPARK SCATTERED TO WIDESPREAD CONVECTION ACROSS
MUCH OF THE AREA STARTING EARLY ON SUNDAY AND CONTINUING THROUGH
MONDAY. THE GFS SHOWS A SURFACE LOW DEVELOPING ALONG THE STALLED
FRONT AND SWEEPING ACROSS THE STATE MONDAY NIGHT... WITH THE
TRAILING COLD FRONT FINALLY BRINGING SOME DRIER CONDITIONS TO AT
LEAST NORTH GA BY TUESDAY MORNING. AT THIS TIME...EXPECT THE
STRONGER STORMS TO OCCUR ON MONDAY AS THE UPPER TROUGH DEEPENS AND A
SURFACE LOW PUSHES INTO THE STATE DURING DAYTIME HEATING.
ALTHOUGH AMPLE CLOUD COVER AND WIDESPREAD SHOWERS SHOULD HELP
HINDER SEVERE STORM DEVELOPMENT ON SUNDAY AND MONDAY... THE
INCREASED FORCING EXPECTED ON MONDAY WARRANTS GREATER CONCERN FOR
MONDAY AFTERNOON AND EVENING. SPC DOES NOT HAVE THE FORECAST AREA
OUTLOOKED AT THIS TIME... BUT WILL MONITOR THIS POTENTIAL CLOSELY
GOING INTO MONDAY. OTHERWISE...LEANED TOWARD A MAV AND MET BLEND
FOR LOWS AND HIGHS THROUGH THE PERIOD WITH SOME UNCERTAINTY ON
TIMING AND COVERAGE OF CONVECTION AT THIS TIME.

39

LONG TERM /TUESDAY THROUGH SATURDAY/...
OVERALL GUIDANCE IN BETTER AGREEMENT THAN YESTERDAY WITH MAIN
INFLUENCING FEATURES FOR THE MAJORITY OF THE LONG TERM. THROUGH
TUESDAY BOTH THE GFS AND ECMWF KEEP THE MOISTURE FIELD SOUTH OF THE
NEARLY STATIONARY SFC FRONT ACROSS CENTRAL GEORGIA...WHICH
EVENTUALLY SAGS ACROSS SOUTHERN GEORGIA FOR WEDNESDAY INTO THURSDAY.
CURRENT POPS OF LOW END CHANCE IN THE SOUTH TO SLIGHT NORTHWARD
THROUGH THIS PERIOD SEEM REASONABLE. THE ECMWF HINTS AT A WEAK UPPER
LOW DRAWING MOISTURE IN A BIT FARTHER NORTHWARD THAN THE GFS ON
THURSDAY... BUT THERE IS DECENT UNCERTAINTY IN THIS SOLUTION THIS
FAR OUT SO WILL KEEP BEST CHANCE POPS IN SOUTH AND EAST PORTIONS.
WEAK SFC HIGH BUILDING INTO AREA NEAR END OF THE WEEK SHOULD LIMIT
CONVECTIVE DEVELOPMENT SO WILL ALSO CONTINUE THE CURRENT SLIGHT POPS
FOR THAT TIMEFRAME. NO SIGNIFICANT CHANGES NEEDED TO THE FORECAST
TEMPS AS LATEST MEX GUIDANCE KEEPING BETTER CONSISTENCY BETWEEN RUNS
THAN YESTERDAY. WITH ALL CONSIDERED...FORECAST LOOKS TO BE ON TRACK.
PREVIOUS DISCUSSION FOLLOWS...

03

PREVIOUS DISCUSSION ISSUED AT 426 AM EDT SAT AUG 18 2012/...

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
CWA REMAINS UNDER THE INFLUENCE OF A LONGWAVE TROUGH AT THE
BEGINNING OF THE LONG TERM. LATEST GUIDANCE STILL BRINGS A WAVE
ACROSS THE CWA NEAR THE BEGINNING OF THE LONG TERM BUT ABOUT 12
HOURS EARLIER THAN SUGGESTED YESTERDAY WITH MODELS SHOWING SUNDAY
NIGHT NOW. ALTHOUGH NAM/GFS/ECMWF/SREF SHOW SOME REFLECTION OF A
SFC LOW ASSOCIATED WITH THIS DISTURBANCE...THE GFS IS BY FAR THE
STRONGEST AND APPEARS TO BE OVERDONE ON STRENGTH AND PRECIP. AT
LEAST THROUGH MONDAY...LEANED TOWARD THE NAM/ECMWF SOLUTION TO
ACCOUNT FOR THE OVERDONE GFS. MAIN IMPACT WAS TO POPS THAT ARE IN
THE SLIGHT CHANCE TO LIKELY CATEGORY THROUGH MONDAY AS OPPOSED TO
THE LIKELY AND CATEGORICAL POPS SUGGESTED BY THE GFS. AFTER THE
INFLUENCES FROM THE WAVE ON MONDAY MOVES OUT OF THE CWA...RAIN
CHANCES DECREASE. BEST MOISTURE REMAINS ACROSS SOUTHERN HALF OF
CWA SO HAVE CONTINUED TO SHOW BEST POPS ACROSS THAT AREA. BY
MIDWEEK...LONGWAVE TROUGH CONTINUES TO BREAK DOWN ACROSS THE AREA
AND BEST MOISTURE CONTINUES TO SHIFT OFF TO THE EAST AS HIGH
PRESSURE PUSHES INTO THE CWA AT THE SFC. THIS WILL HELP TO LIMIT
POPS TO SLIGHT CHANCE ACROSS THE NORTH AND CHANCE ACROSS THE
SOUTHERN HALF OF THE CWA.

MEX MAX TEMPS ARE SLIGHTLY HIGHER THAN PREVIOUS RUN. LIKE THIS TREND
AND HAVE EVEN NUDGED MAX TEMPS UP A DEGREE IN SOME PLACES. MIN TEMPS
APPEAR A LITTLE COOL DURING THE WORK WEEK...SO HAD TO MAKE SOME
ADJUSTMENTS UPWARD HERE TOO.

11

AVIATION...
18Z UPDATE...
VFR CONDITIONS CURRENTLY OVER ALL TAF SITES AND EXPECTED TO PREVAIL
THROUGH THE TAF PERIOD. A COLD FRONT REMAINS NEARLY STATIONARY
ACROSS THE ATLANTA METRO AREA... AND WITH AN ACTIVE WESTERLY FLOW
ALOFT...EXPECT ANOTHER ROUND OF SCATTERED CONVECTION BY LATE
AFTERNOON-EARLY EVENING. LATEST HRRR MODEL INDICATES CONVECTION WILL
FIRE NEAR THE FRONT AND BRUSH THE ATLANTA AREA TAF SITES BY
21-23Z...BUT KEEPS THE MAIN CONVECTION JUST SOUTH OF ATL. WILL PLAY
IT SAFE AND CONTINUE TO SHOW TEMPO -TSRA 21-24Z FOR ALL TAF SITES
TODAY. MODELS AGREE ON WIDESPREAD CONVECTION MOVING IN LATE TONIGHT
AND PREVAILING ON SUNDAY. WILL SHOW VCSH BY 09Z...AND PREVAILING
-SHRA BY 12Z WITH PROB30 -TSRA 12-19Z SUN FOR NOW. WINDS WILL REMAIN
MAINLY WESTERLY AT 8KTS OR LESS.

//ATL CONFIDENCE...
18Z UPDATE...
MODERATE CONFIDENCE ON CONVECTION AND TIMING. HIGH CONFIDENCE ON
ALL OTHER ELEMENTS.

39

&&

.AVIATION...
00Z UPDATE...
PRIMARY CONCERN IS LIKELIHOOD AND TIMING OF SHRA/TSRA OVERNIGHT
AND SUNDAY. ONGOING TSRA CONTINUES TO DIMINISH. SHOULD SEE SCT SHRA
TIL 02Z. SOME CONSENSUS NOW THAT WIDESPREAD SHRA WITH SOME TSRA
WILL MOVE ACROSS MUCH OF AREA BETWEEN 06Z AND 12Z. HAVE CONTINUED
PREVAILING SHRA WITH TEMPO FOR TSRA IN FCST FOR THIS TIME FRAME.
WILL LIKELY SEE ANOTHER ROUND OF PRECIP SUNDAY AFTERNOON BUT WILL
DEPEND ON EVOLUTION OF MORNING PRECIP. FOR NOW KEEPING PROB30 FOR
19-23Z. WINDS SHOULD REMAIN REMAIN ON WEST COMPONENT WITH LIGHT
SPEEDS AS MORNING CLOUDS AND PRECIP LIMIT VERTICAL MIXING. CIGS
MAY DROP TO NEAR IFR IN PRECIP OVERNIGHT.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE IN SHRA/TSRA TIMING AND CIGS.
HIGH CONFIDENCE IN ALL OTHER ELEMENTS.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  86  68  84 /  30  50  60  60
ATLANTA         69  86  69  83 /  30  60  60  60
BLAIRSVILLE     62  80  66  80 /  20  30  50  50
CARTERSVILLE    68  85  67  84 /  30  50  60  60
COLUMBUS        72  87  70  84 /  30  60  70  70
GAINESVILLE     68  85  68  83 /  30  50  60  60
MACON           71  88  70  86 /  30  60  70  70
ROME            69  87  68  85 /  30  40  50  60
PEACHTREE CITY  68  86  67  84 /  30  60  60  60
VIDALIA         72  89  72  85 /  30  60  70  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON
LONG TERM....01
AVIATION...SNELSON
Hazardous weather outlook, Aug 18, 10:40 AM EDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1040 AM EDT SAT AUG 18 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191445-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1040 AM EDT SAT AUG 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A COLD FRONT STRETCHED ACROSS NORTH GEORGIA THIS MORNING WILL
CONTINUE TO SLOWLY SINK SOUTHWARD TODAY INTO CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WITH ANY THUNDERSTORM THAT DEVELOPS WILL BE
GUSTY WINDS...FREQUENT LIGHTNING...SMALL HAIL...AND HEAVY RAIN.

.DISCUSSION...
A COLD FRONT ACROSS NORTH GEORGIA THIS MORNING WILL SINK INTO
CENTRAL GEORGIA THIS AFTERNOON. WITH SOME SHOWERS AND ISOLATED
THUNDERSTORMS ALREADY MOVING THROUGH PORTIONS OF THE AREA THIS
MORNING...EXPECT DESTABILIZATION FROM DAYTIME HEATING TO HELP ENHANCE
THE CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP
ALONG AND SOUTH OF THE FRONT. THE BETTER CHANCE FOR THUNDERSTORMS
WILL BE ACROSS CENTRAL GEORGIA AND SOUTHERN PARTS OF NORTH GEORGIA
WITH DEVELOPMENT OCCURRING THROUGH THE AFTERNOON AND EVENING.
WHILE FORECAST CAPE VALUES ARE AROUND 2500 J/KG...OVERALL EXPECT
STORMS TO REMAIN BELOW SEVERE LIMITS...HOWEVER A FEW STORMS COULD
BECOME STRONG WITH GUSTS UP TO 45 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...HOWEVER THE BEST
CHANCE WILL BE SUNDAY INTO MONDAY AS A DISTURBANCE MOVES ACROSS
THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 18, 6:33 PM EDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT SAT AUG 18 2012

GAZ042-052-182300-
633 PM EDT SAT AUG 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CARROLL AND HEARD COUNTIES UNTIL 700 PM EDT...

AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLACKJACK MOUNTAIN...MOVING NORTHEAST AT 10
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CARROLL AND HEARD COUNTIES THROUGH 700 PM EDT. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE FROLONA...EPHESUS...BLACKJACK MOUNTAIN...
ROOSTERVILLE...CENTRALHATCHEE...TYUS...ROOPVILLE AND BOWDON.

&&

LAT...LON 3359 8520 3353 8513 3339 8506 3332 8507
      3331 8528 3353 8532
TIME...MOT...LOC 2232Z 244DEG 9KT 3342 8530
Special weather statement, Aug 18, 11:28 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1128 PM EDT SAT AUG 18 2012

GAZ078-190415-
1128 PM EDT SAT AUG 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN HARRIS
COUNTY UNTIL 1215 AM EDT...

AT 1125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITESVILLE-PINE LAKE...MOVING EAST AT 30
MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS HARRIS COUNTY...INCLUDING AREAS AROUND
WHITESVILLE-PINE LAKE...MOUNTAIN HILL...MULBERRY GROVE...JONES
CROSSROADS...HAMILTON...PINE MOUNTAIN-CALLAWAY GARDENS...PINE
MOUNTAIN VALLEY...F.D. ROOSEVELT STATE PARK AND SHILOH. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3288 8502 3287 8497 3287 8485 3287 8475
      3284 8470 3274 8469 3273 8468 3263 8507
      3285 8510
TIME...MOT...LOC 0328Z 254DEG 27KT 3279 8496

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 12:58 AM EDTSpecial Weather StatementFFCCherokee, Gordon, Pickens32 min
Aug 19, 1:06 AM EDTSpecial Weather StatementFFCCrawford, Monroe24 min
Aug 19, 1:32 AM EDTSpecial Weather StatementFFCBibb, Crawford, Monroe, Peach43 min
Aug 19, 1:43 AM EDTSpecial Weather StatementFFCDawson, Forsyth32 min
Aug 19, 8:24 AM EDTSpecial Weather StatementFFCLaurens, Treutlen51 min
Aug 19, 6:27 PM EDTSpecial Weather StatementFFCToombs63 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.